Sign in to follow this  
Ihadcancer

Losartan bp med fear

Recommended Posts

My doctor changed my blood pressure medication from Lisinopril to Losartan 25  because of a chronic cough and hoarseness.  I read the possible side effects and am terrified to take it! Anyone take it?

Share this post


Link to post
Share on other sites

I have been on Losartan for five years.....I had a severe sinus infection in 2016 that resulted in a hemorrhage inside my left eye.  I took decongestants (it should have been antihistamine!) that caused my blood pressure to spike on the morning I was to have an angiogram to diagnose the eye.  148/108 was a trip to the hospital.  They still put me on Losartan 25mg because at a "resting rate" I was at 122/92.   I looked it up.  

Of course, with any medication, keeping correspondence with your doctor is the best way to handle meds.

This is what I found.

  • Blurred vision.
  • difficult breathing.
  • dizziness, faintness, or lightheadedness when getting up suddenly from a lying or sitting position.
  • fast or irregular heartbeat.
  • nausea or vomiting.
  • numbness or tingling in the hands, feet, or lips.
  • stomach pain.
  • weakness or heaviness of the legs.

Of the above, the only ones I have are #3 - actually only occurring from a crouched position and moreso if I am dehydrated (which is all the time since I am a runner).  

.....and #5 if I lay down on my hand or arm lol.  It tends to be more apparent.

 

I approached my doctor about the lightheadedness and they checked my BP in three different situations....ultimately telling me "just don't get up as fast" LOL.   This even happens in the grocery store.

Overall, it's not that bad.  You get used to it.  The lightheadedness only lasts a second or two.   I have never had a cough in the five years.

Share this post


Link to post
Share on other sites

My wife is a pharmacist and has been on Lisinopril for 10 years with no side effects. She said there are many other blood pressure drugs besides Losartan. She said it is pretty common to develop a cough from Lisinopril. 

Share this post


Link to post
Share on other sites

Good to hear. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this